unfortunately, i was put on methadone for pain from fibro a few yrs ago by some dr....don't remember who...and now having moved to a smaller town and having to go to new specialist for the fibromyalgia who does not prescribe methadone but does other pain meds for which he would not give me a script for as he wanted to see my labs first thought i only have about 3 wks of methadone left....i see i need to get off this stuff and money is a REAL prob to go thru any kind of rehab program if ins won;t cover it. i am presently taking only 10-20 mg/day for the pain and have for about 3 yrs or maybe more. i don;t really know when i was first put on the stuff. i know i have tried to not take for a dya or two and felt like crap and i have enough stress/pressure in my life with my husbands health probs, ect. i am 63 yrs old and this is like the PITS!!! i never, ever did street drugs or prescribed drugs before and am not a drinker except for an occasional beer or glass of wine. i am scared to death of this as i do have depression which is more situational type than what they call "clinical" so don't know what i am going todo!!! i have read differenct sites on getting off by tapaering down and it doesn;t seem good without being inhouse and i don;t want to ut my husbnad thru any difficulty with me either....my kids are not close so that is not an option either. HELP!! do have a great church family and pastor i could depend on but.....thank you for any advice!!!
I am so sorry sweetie! You should have never been prescribed Methadone with out first being told of the side effects and the withdraws! What a dummy. That makes me so upset when doctors put you on a medication without putting the patient first. Thats how i ended up with an addiction in the first place. My life has been hell ever since. But, first i want to say how sorry i am that it took me a minute to get back to you. I am having some issues related to my children that i was dealing with. Well i can tell you that you will have a very rough road to recovery. I am just being honest with you. Personally i have had more trouble getting off Methadone than any thing else. I can share the best way i have ever known to detox off this drug and thats very, very slow. Believe me you can not just stop. It can and has been known to cause death and unfortunally with your deperession it can cause suicide. I need to know a couple of things first. How many Mg.s of Methadone are you on? And are you taking anything for your Depression? Have you been diagnosed with depression? and how many Mg.s of Methadone do have left? I will help you taper down. And the key word here is taper not detox. This kind of medication needs to be handled with extreme care. Please be careful trying to do this by just reading websites. I would never say i am an expert by any means, but what ever i share with you will go through my Methadone clinic doctor and counselor. If you can please let me know the answers to those very important questions and i will have a plan for you in 24 hours. Oh, please let me know what other medications you are on also. Again so sorry for the wait. May the Lord bring you peace, and hope to hear from you soon. I will be here everyday again for a while. Best wishes, -Marebear74
Hello my name is Richard.I am almost 50 years old.The years go by very fast as we get older.I feel as if I am in the same boat you are in.I was diagnosed with fibro also.My Doctor asked if I wanted to try methadone for my pain.I said yes.Over two years ago.In the begining of my pain I would just lay awake at night not in severe pain but enough to keep me awake.So I made an apointment with a Doctor I picked out of a phone book.At the time I also had the flu or a bad cold.I explained how I felt and was given percocet.Never in my life was I ever on prescription pain medicine before.Did'nt even no about withdrawal pain.I started to build up a tolerance and would be given something stronger.It did'nt take long to keep uping my doses.Was offered methadone and have been on it about 2 years or so.l.have done a 2 month taper and its been 8 days without methadone.After researching methadone I had to get off of it.I am trying to find out if my increased level of pain was caused by withdrawal from narcotics.The only way for me to find out is for me to get off methadone all together.Then see what my pain level is.Only problem is the withdrawal pain is driving me insane.From what I have read about methadone withdrawal its going to be quite some time before all withdrawal syptoms are gone.I deal with depression also and while on methadone there are alot of anti-depressant meds you can not mix with methadone.I have tried so many anti-depressants nothing works for me.I always feel very sadated once they have there full effect.I just feel terrible when I take anti-depressants.Methadone has the same bad effect.No emotions just a sick buzzed out feeling all day long.All of us on this forum just want to feel better.I think when someone understands how you feel it makes it a little bit easyier to deal with.Keep on posting you will have responces soon.I think alot of people on these forums will help you.I think everyone gets responces it will take a little time.I myself have not had a responce yet.I only posted this morning (12/3/2011).Some how we just have to be alright.!
Please let me know how you're doing....I am 40 , have been on methadone for 7 yrs, am now at the beginning stages of detox....at 20mgs i am going into a medical detox facility.....i have never tried to get off this crap and i'm scared to death....i wish someone had told me and i would have just suffered through oxycontin detox ( which takes about a week !!!)......would love to hear that you're doing great :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.